Frolov, A.V. 2005. Taxonomic position of Sissantobius mandibularis (Lansberge) and synonymy of Orphnus over Sissantobius (Coleoptera, Scarabaeidae, Orphninae). Journal of Afrotropical Zoology, 2: 69-72.

Taxonomic position of Sissantobius mandibularis (Lansberge) and synonymy of Orphnus over Sissantobius (Coleoptera, Scarabaeidae, Orphninae)

A.V. Frolov

Zoological Institute, Russian Academy of Sciences, St. Petersburg, 199034 Russia

Abstract

Examination of the holotype of Sissantobius mandibularis (Lansberge, 1886) shows that this species shares all the taxonomic characters of the genus Orphnus and is closely related to O. gilleti Benderitter. Synonymy of Orphnus MacLeay over Sissantobius Ritsema is therefore established.